Thursday, August 26, 2010

Ataxeres


A word to the wise:

Yesterday I was given a new high-powered antihistamine (and a referral to the allergist) to treat a long-time issue I am having with chronic hives.

The label on the prescription said - Do not operate large machine equipment.


Uh, that would be an understatement.

Unfortunately, in a series of events that required my being off ANY antihistamines since Monday, I was literally covered in hives, from head to toe. So when I walked out of that office with the Rx in hand, I made a bee-line for the pharmacy.

The pharmacist took one look at me and said: You are going to wait for this aren't you. 

It was more of a statement than a question.

Upon receipt of said antihistamine, I walked my itchy, red, swollen self, to the car, ripped open the bottle and swallowed a little white pill.

Not wanting to undermine the warning of operating heavy machinery, I swung the mini-van into the Starbucks drive-thru for some high-powered caffeine to counter the drowsiness that might come.

I'm glad I wasn't far from home.

Turns out that Atarax is pretty potent, and is actually not just used for hive-y girls like me. It's also used for a sedative. Which I found to be true. I don't even want to know what happens if you take this pill without caffeine.

I should also warn those of you who are teaching ancient history while under the influence of sedatives. You might experience confusion and tell your husband you are non-functional a bit sleepy because of Ataxerxes (who was the King of Persia).

This morning I still feel a bit loopy. I'll be switching back to Zyrtec and will cope with the break-out hives that occur, because being comatose (although hive-free) isn't gonna work.

Happy Thursday!

5 comments:

Lindsay said...

oo girl!! That sounds rough!! Sorry to hear you have been having hives! I had them a bunch in college (not all the time) but randomly. I called it SARS (maiden name - Allergic reaction syndrome) I hope they can figure it out! Mine was because of a bug that lived at Tim's apartment!

Elizabeth said...

HIves are so annoying! But those meds could really mess you up. I'm pretty sure a vehicle is heavy equipment. That extra shot you must have gotten saved the day!

Carpool Queen said...

I need some Ataxerxes to go with my Valium. We can sit in a corner and drool together.

Such The Spot said...

Miserable. :(

I hope that, by now, your hives have subsided a bit. And that the Zyrtec will keep the hives at bay!

Amy said...

I would call it Ataxerxes without even taking it. Hopefully you can find something that is equally effective without the side effects!